It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Everyone,

I was wondering if anyone has had any health problems from taking pain medications?

I am asking this because lately I have been having severe heartburn along with having problems swallowing. My stomach always feels upset and I have minor cramps all the time. Another thing is, my tongue has been really sore and I don't have much of an appetite.

I am not sure if my addiction is contributing to this, or if something else is going on. I am just curious if anyone has had any health problems from pain meds.I take 6-8 Percocet 10/325 a day, for almost a 18 months!

Any input would be appreciated.

Take Care,
~Creeky

Hi Creeky...Yes I have had problems with my pain meds but it wasnt the percocet (I am on 6 to 8 tabs a day...325mg/5mg.)
My problem was the NSAIDS...I have had chronic pain for almost 13 years and 10 of those years I was on every anti inflammatory drug known to mankind. Naproxen, Ibuprophen, Arthrotec, Vioxx, Celebrex etc. I took them with food and milk and anything I could so they wouldnt be so harsh on my stomach but in time it still ate my stomach apart. One night about 2 and a half years ago I had these awful chest pains, nausea, the most awful burning in my throat, chest and stomach and a headache. I thought I was having a heart attack. I live right across the street from our hospital here so I went over to the ER. They of course did all the tests for heart..ECG, blood, etc. and they found nothing but high blood pressure because of the fear and pain. They finally got an idea and gave me this pink liquid to drink that froze the esothogus and stomach as soon as I drank that the chest pain was gone. :) They asked what meds I was on and for how long and right then and there they told me NO MORE NSAIDS forever. They had made an ulser in my stomach so they prescribed me Losec 20mg twice a day for my stomach and started me on Ty#3 for my chronic pain. Well the TY#3 in about a week started hurting my stomach as well so my GP figured it was the caffiene in it and switched me to Percocet 325mg/5mg. and I have been on that ever since just over 2 years now. I am on the Ranitidine 150mg now for my stomach because it has healed enough I just need a matinence med not the big guns like Losec or Nexium anymore.
I do get the odd heartburn and bloated feeling now and then but thats about it. Talk to your doc about this and maybe they can put you on a prescription stomach med like Losec or prevacid. Take care and God Bless.
Autumn.





All times are GMT -7. The time now is 05:57 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!